Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 279, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 22, 2007, 3:54 PM EDT for Forsyth County, North Carolina. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2007, 3:54 PM EDT (19:54 UTC)
- Expired
- Aug 22, 2007, 4:13 PM EDT
- In force
- 19 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Forsyth County, NC
The radar
The Roanoke radar (KFCX), 99 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.9 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 340 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1145 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 2:51 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Aug 22, 2:51 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
251 PM EDT WED AUG 22 2007
.SYNOPSIS...A SURFACE HIGH PRESSURE AREA...CENTERED OFF THE NEW
ENGLAND COAST...WILL PUSH SOUTHWARD THROUGH THE MID ATLANTIC
REGION THROUGH THE END OF THE WEEK...WHILE A WEAK FRONT LINGERS
ACROSS NORTH CAROLINA.
&&
.NEAR TERM /THROUGH TONIGHT/...
SFC ANALYSIS THIS AFTERNOON SHOWS A WEAK AREA OF LOW PRESSURE OVER
THE NW PIEDMONT. A VERY COOL AIRMASS ASSOC/W A SFC RIDGE IN THE
MID-ATLANTIC...REINFORCED BY OVERCAST LOW STRATUS...EXTENDED FROM
THE NORTHEAST STATES SOUTH INTO CENTRAL AND NORTHERN VA. DEWPOINTS
ACROSS CENTRAL NC WERE IN THE UPPER 60S TO LOWER 70S. 12Z UPPER AIR
ANALYSIS SHOWS NC/VA ON THE EASTERN PERIPHERY OF AN UPPER RIDGE...
WITH NW FLOW ALOFT OVER THE AREA. WV IMAGERY THIS MORNING SHOWS A
CYCLONIC CIRCULATION THAT DROPPED SOUTHEAST THROUGH EASTERN KY/TN
INTO WESTERN NC...CURRENTLY LOCATED IN CENTRAL NC. RUC H5
HEIGHT/VORTICITY/WIND FIELDS SHOW THIS FEATURE AS A SUBTLE WIND
SHIFT WITH A 13/S VORT MAX LOCATED OVER CENTRAL NC. REGIONAL RADAR
IMAGERY SHOWS A FEW SHOWERS/STORMS CURRENTLY CROSSING THE NC/VA
BORDER JUST NORTH OF THE TRIAD. THESE SHOWERS/STORMS APPEAR TO BE
THE REMNANTS OF CONVECTIVE ACTIVITY IN OH/WV EARLIER THIS MORNING.
THERE SHOULD BE NO SHORTAGE OF DIFFERENTIAL HEATING BOUNDARIES THIS
AFTERNOON WITH LOW STRATUS CURRENTLY IN SOUTHERN VA AND LOW/MID
LEVEL CLOUD COVER OVER PORTIONS OF CENTRAL NC. DEWPOINTS THIS
AFT/EVE SHOULD REMAIN IN THE UPPER 60S TO 70F OVER MOST AREAS DUE TO
RAINFALL ASSOC/W THE SQUALL LINE YESTERDAY AND WEAKER VERTICAL
MIXING. THE 12Z GSO SOUNDING THIS MORNING HAS A PWAT OF 1.81...THIS
IS WELL ABOVE THE 1.48 VALUE OF YESTERDAY. MODIFIED SOUNDINGS
YIELD A MODERATE AMOUNT OF INSTABILITY THIS AFT/EVE AS LONG AS TEMPS
REACH THE LOWER/MID 90S AND DEWPOINTS REMAIN AT LEAST IN THE UPPER
60S. THE GFS BUFR FCST SOUNDINGS ARE MORE UNSTABLE THAN THE NAM BUFR
SOUNDINGS THIS AFT/EVE...SHOWING WARMER SFC TEMPS AND STEEPER
LOW-LEVEL LAPSE RATES. LOCATIONS WITH MINIMAL CLOUD COVER AND GOOD
INSOLATION THIS AFTERNOON WILL BE BEST CHARACTERIZED BY THE GFS
SOUNDINGS...WHILE LOCATIONS WITH MORE CLOUD COVER AND LESS HEATING
WILL PROBABLY BE BEST CHARACTERIZED BY THE NAM SOUNDINGS.
CURRENT FCST POPS LOOK OK THIS AFTERNOON AT 30-40% IN MOST AREAS
(EXCEPT FAR NE COASTAL PLAIN WHERE ENVIRONMENT IS MORE STABLE) GIVEN
MODERATE INSTABILITY...A PLETHORA OF DIFFERENTIAL HEATING BOUNDARIES
AND A POTENTIAL SOURCE FOR UPPER LEVEL LIFT. EXACTLY WHERE THE
BETTER UPPER LEVEL LIFT IS THIS AFTERNOON WILL BE A BIG FACTOR IN
WHERE THE STRONGER AND BETTER ORGANIZED CONVECTION WILL
DEVELOP...AND GIVEN THE RUC FCST HEIGHT/VORT FIELDS...IT SEEMS LIKE
THIS WOULD BE IN SOUTH/SOUTHEAST PORTIONS OF THE STATE. AS FAR AS
THE SEVERE THREAT THIS AFTERNOON...THE 20KT NW FLOW OVER THE AREA
TODAY IS LESS FAVORABLE THAN THE 30-35KT WESTERLY FLOW OBSERVED
YESTERDAY. HOWEVER... LOCATIONS THAT HEAT UP WELL TODAY WILL BE VERY
UNSTABLE...PROBABLY MORE-SO THAN YESTERDAY GIVEN BETTER LOW-LEVEL
MOISTURE AND HIGHER PWAT VALUES IN ADDITION TO STEEP LOW-LEVEL LAPSE
RATES AND INVERTED V PROFILES. THEREFORE...CONVECTION TODAY IS
EXPECTED TO BE LESS ORGANIZED THAN YESTERDAY...ALTHOUGH A CHANCE OF
ISOLATED SEVERE STORMS WILL PERSIST...WITH THE PRIMARY THREAT COMING
FROM DAMAGING WINDS. CONVECTION CURRENTLY CROSSING THE WESTERN NC/VA
STATE LINE INTO NORTHERN NC WILL NEED TO BE WATCHED DURING THE NEXT
SEVERAL HOURS AS THE ENVIRONMENT ACROSS CENTRAL NC BECOMES
INCREASINGLY MORE UNSTABLE.
CHANCES FOR CONVECTION WILL BEGIN TO DECREASE AFTER SUNSET...
ALTHOUGH A SMALL CHANCE OF SHOWERS MAY REMAIN POSSIBLE DURING THE
OVERNIGHT HOURS AS BOTH THE GFS/NAM SHOW THE INVERTED SFC RIDGE AND
ASSOC BOUNDARY EXTENDING SOUTH TOWARD/INTO CENTRAL NC. LOW TEMPS IN
THE LOWER 70S. -VINCENT
&&
.SHORT TERM /THURSDAY THROUGH SATURDAY/...
CONFIDENCE IN THE FORECAST DETAILS DROPS OFF THURSDAY AS WE LACK
TRACKABLE FORCING FEATURES AND THE MID LEVEL FLOW BECOMES BAGGY AND
ILL-DEFINED. WHILE ITS LIKELY THAT THE FRONT (OR WHATEVER IS LEFT
OF IT) WILL STRETCH ACROSS WESTERN AND SOUTHERN NC...THE RELATIVELY
STABLE LOW LEVELS ARE UNLIKELY TO SURVIVE VERY LONG THURSDAY...
SINCE THE PARENT HIGH NOSING DOWN ISNT PARTICULARLY STRONG OR
WELL-SUPPORTED FROM A HYBRID DAMMING PERSPECTIVE. THE MODELS ARE NOT
IN GOOD AGREEMENT AT ALL WITH THE NAM PUSHING IN BELOW NORMAL
THICKNESSES WHILE THE GFS REMAINS JUST ABOVE NORMAL. WITH THE
RELATIVE WEAKNESS OF THE PARENT HIGH...HAVE LEANED TOWARD THE GFS
THICKNESSES...HOWEVER THE NAM HAS BEEN CONSISTENT WITH ITS SOLUTION
AND LOOKS MORE CORRECT IN TERMS OF ITS LOW LEVEL OVERRUNNING AND
HIGHER BOUNDARY LAYER MOISTURE EARLY THURSDAY... SO HAVE TRIMMED A
COUPLE DEGREES OFF A PURE GFS SOLUTION...GOING 88-94. HAVE KEPT JUST
A LOW CHANCE OF CONVECTION ACROSS THE WEST AND SOUTH THURSDAY
AFTERNOON. LOWS 70-73 WITH A RETURN TO OVERNIGHT LOW CLOUDS AS
ONSHORE NORTHEASTERLY FLOW PERSISTS. WHATEVER IS LEFT OF THE FRONT
IS MORE LIKELY TO MIX OUT FRIDAY AS THE SURFACE HIGH KEEPS MOVING
OFFSHORE... AND WILL HAVE HIGHS HEADING BACK INTO THE MID 90S...
WITH A LINGERING CHANCE OF AN AFTERNOON SHOWER OR STORM ACROSS THE
WEST AND SOUTHEAST CWA. WILL NEED TO WATCH FOR THE PRESENCE OF WEAK
MID LEVEL DISTURBANCES ALONG THE CAROLINA COAST...NOTED ON THE
NAM/GFS...AS SUCH A FEATURE COULD HELP PULL EVEN GREATER AMOUNTS OF
MOISTURE INTO THE EASTERN CWA WHICH MIGHT NECESSITATE AN INCREASE IN
POPS FOR FRIDAY IN THE COASTAL PLAIN.
SATURDAY...THE GFS SHOWS A DEEP SURFACE LOW OVER EASTERN
CANADA...WITH A SFC TROUGH EXTENDING SOUTH ALONG THE NORTHEAST AND
MID-ATLANTIC STATES. AT THIS TIME WILL KEEP SLIGHT CHANCE POPS
CONFINED TO THE EASTERN PORTION OF THE CWA WHERE THE BETTER
MOISTURE/INSTABILITY SHOULD BE LOCATED. HIGH TEMPS IN THE MID
90S. -GIH/VINCENT
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
MORE SEASONABLE TEMPERATURES ARE EXPECTED FOR THE EXTENDED PERIOD. A
COLD FRONT WILL MOVE INTO CENTRAL NORTH CAROLINA ON SUNDAY INTO
MONDAY AS HEIGHTS ALOFT FALL A BIT. THE FRONT WILL STALL ACROSS THE
REGION THROUGH THE REMAINDER OF THE PERIOD... AS HIGH PRESSURE OFF
THE MID ATLANTIC COAST FILTERS MOISTURE INTO THE REGION. THIS WILL
ALLOW MORE SEASONABLE TEMPERATURES AND INCREASE CHANCE OF
PRECIPITATION HIGH TEMPERATURES WILL GENERALLY BE IN THE UPPER 80S IN
THE NORTHWEST TO LOWER 90S IN THE SOUTHEAST... WITH A CHANCE OF
SHOWERS AND THUNDERSTORM EACH DAY... PRIMARILY IN THE AFTERNOON AND
EVENING. -BSD
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT CENTRAL NORTH
CAROLINA THIS AFTERNOON THROUGH THIS EVENING. OVERNIGHT A BOUNDARY
WILL DROP SOUTH INTO THE AREA FROM THE NORTH. STRATUS AND FOG WILL
AFFECT THE TAF TERMINALS OVERNIGHT AND INTO TOMORROW. VISIBILITIES
AND CEILINGS WILL REDUCE CONDITIONS TO IFR AND LIFR CATEGORIES
ACROSS THE REGION AFTER 06Z THURSDAY. THE WORST CONDITIONS ARE
EXPECTED TO AFFECT KRDU... KRWI... AND KFAY. CONDITIONS WILL
SLOWLY IMPROVE ON THURSDAY AFTERNOON. -BSD
&&
.CLIMATE...
THE MODERATE AND SEVERE DROUGHT CONDITIONS ACROSS CENTRAL NORTH
CAROLINA ARE NOT EXPECTED TO IMPROVE MUCH IF AT ALL THROUGH THE NEXT
SEVEN DAYS...AS NO SIGNIFICANT WIDESPREAD RAIN-PRODUCING WEATHER
FEATURE IS IN SIGHT. THE MONTH TO DATE RAINFALL THROUGH AUGUST 21ST
AT GSO AND RDU IS 0.77 (2.94 BELOW NORMAL) AND 0.32 (3.46 BELOW
NORMAL) RESPECTIVELY. IF THESE RAINFALL DEFICITS PERSIST AS WE HEAD
INTO THE LAST WEEK OF AUGUST... THERE WILL BE A STRONG LIKELIHOOD OF
AUGUST 2007 BEING ONE OF THE DRIEST AUGUSTS ON RECORD.
HERE ARE THE DRIEST AUGUSTS AT GSO AND RDU ON RECORD:
GSO RDU
(SINCE 1928) (SINCE 1944)
1) 0.71/1972 0.81/1950
2) 1.13/1979 1.01/1997
3) 1.19/1962 1.13/1984
4) 1.40/1932 1.31/1956
5) 1.44/1983 1.52/1976
HOT AND DRY CONDITIONS HAVE LED TO RECORD WARMTH THIS MONTH ACROSS
CENTRAL NORTH CAROLINA. EVEN IF WE EXPERIENCE NORMAL TEMPERATURES
FOR THE REMAINDER OF THE MONTH... RDU AND GSO WOULD BREAK THE RECORD
FOR THE WARMEST AUGUST ON RECORD. BUT TEMPERATURES OVER THE NEXT
SEVERAL DAYS WILL LIKELY BE NEAR OR ABOVE NORMAL. THUS... THE
RECORDS LISTED BELOW ARE LIKELY TO FALL. YESTERDAY... AUGUST 21...
THE HIGH OF 105 DEGREES AT RDU TIED THE HIGHEST TEMPERATURE EVER
RECORDED AT THE RDU AIRPORT.
THE MONTHLY AVERAGE TEMPERATURE AT RDU AND GSO... USING DATA THROUGH
AUGUST 21ST... IS 84.6 F (7.4 DEGREES ABOVE NORMAL) AND 83.7 F (7.5
DEGREES ABOVE NORMAL) RESPECTIVELY.
HERE ARE THE TOP 5 WARMEST AVERAGE TEMPERATURES FOR AUGUST ON RECORD:
GSO RDU
(SINCE 1929) (SINCE 1944)
1) 80.0/1975 80.6/1995
2) 79.7/1988 80.5/2006
3) 79.4/2006 80.3/1988
4) 79.4/1995 80.2/2005
5) 79.3/2005 80.0/1999
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...VINCENT
NEAR TERM...VINCENT
SHORT TERM...HARTFIELD/VINCENT
LONG TERM...BSD
AVIATION...BSD
CLIMATE...BSDHazardous weather outlook, Aug 22, 12:38 PM EDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1238 PM EDT WED AUG 22 2007 NCZ009>011-026>028-231000- VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE- 1238 PM EDT WED AUG 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE SOUTHEAST THROUGH THE AREA THIS AFTERNOON...HOWEVER NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED. NCZ007-008-021>025-038>043-073>078-083>086-088-089-231000- PERSON-GRANVILLE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON- RANDOLPH-CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE- HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1238 PM EDT WED AUG 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP AND MOVE SOUTHEAST ACROSS CENTRAL NORTH CAROLINA THIS AFTERNOON INTO EARLY THIS EVENING. A FEW OF THESE STORMS COULD BECOME STRONG TO SEVERE...PRODUCING DAMAGING WINDS OF 60 MPH OR GREATER. THE RISK OF STRONG TO SEVERE STORMS WILL BE HIGHEST BETWEEN 2 PM AND 10 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAT INDEX VALUES COULD REACH NEAR 100 TO 103 DEGREES FRIDAY AND SATURDAY. OTHERWISE... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS. 21
In the hours before
Local storm report, Aug 22, 11:02 AM EDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
1102 AM EDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM TSTM WND DMG 5 WNW ROUGEMONT 36.25N 79.01W
08/21/2007 PERSON NC EMERGENCY MNGR
TREES DOWN NEAR HURDLE MILLS JUST NORTH OF THE ORANGE
COUNTY LINE.
0620 PM TSTM WND DMG 1 N ANSONVILLE 35.10N 80.12W
08/21/2007 ANSON NC DEPT OF HIGHWAYS
TREES DOWN IN SEVERAL LOCATIONS IN THE BURNSVILLE AND PEE
DEE AREAS.
0625 PM TSTM WND DMG 10 SSW LOUISBURG 35.97N 78.36W
08/21/2007 FRANKLIN NC EMERGENCY MNGR
OAK TREES DOWN JUST EAST OF HIGHWAY 98 AND HIGHWAY 501
NEAR FIVE POINTS.
0640 PM TSTM WND DMG 4 SE RALEIGH 35.77N 78.59W
08/21/2007 WAKE NC TRAINED SPOTTER
*** 8 INJ *** A SPOTTER REPORTS TREES DOWN AT THE WALNUT
CREEK AMPHITHEATRE. A ROOF WAS ALSO BLOWN OFF AN OUTDOOR
SHELTER RESULTING IN MINOR INJURIES TO 8 PEOPLE.
&&
ORROCKSpecial weather statement, Aug 22, 2:26 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 226 PM EDT WED AUG 22 2007 NCZ007-023-024-221930- ALAMANCE-ORANGE-PERSON- 226 PM EDT WED AUG 22 2007 ...STRONG THUNDERSTORMS WILL MOVE ACROSS WESTERN PERSON...NORTHERN ALAMANCE AND NORTHWESTERN ORANGE COUNTIES THROUGH 330 PM EDT... AT 226 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES WEST OF CONCORD TO 11 MILES NORTH OF UNION RIDGE TO 10 MILES NORTHWEST OF ALTAMAHAW...OR ALONG A LINE EXTENDING FROM PROVIDENCE TO YANCEYVILLE TO CAMP SPRINGS...MOVING SOUTHEAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR BURLINGTON AROUND 250 PM EDT... GRAHAM AROUND 255 PM EDT...ROXBORO AROUND 305 PM EDT...HILLSBOROUGH AROUND 325 PM EDT. GUSTY WINDS OF 35 TO 45 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. MWS
Local storm report, Aug 22, 3:23 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
323 PM EDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM HAIL 2 N WALKERTOWN 36.20N 80.15W
08/22/2007 E0.88 INCH FORSYTH NC PUBLIC
HAIL LASTED FOR A COUPLE OF MINUTES.
&&
ORROCKLocal storm report, Aug 22, 3:29 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
329 PM EDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM NON-TSTM WND DMG POLKTON 35.01N 80.20W
08/22/2007 ANSON NC PUBLIC
TURKEY BARN SUSTAINED ROOF DAMAGE FROM A DUST DEVIL.
INSULATION WAS BLOWN 300 TO 400 YARDS FROM BARN LOCATION.
OWNER COMMENTED THAT THERE WAS NOT A CLOUD IN THE SKY.
&&Special weather statement, Aug 22, 3:45 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 345 PM EDT WED AUG 22 2007 NCZ021-222015- FORSYTH- 345 PM EDT WED AUG 22 2007 ...A STRONG THUNDERSTORM WILL MOVE ACROSS FORSYTH COUNTY THROUGH 415 PM EDT... AT 345 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER PFAFFTOWN...OR ABOUT OVER WINSTON-SALEM...MOVING SOUTH AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR WINSTON-SALEM AROUND 355 PM EDT. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. JO
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 8:11 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe | 33 min |
| Aug 21, 8:26 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 49 min |
| Aug 22, 2:20 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 55 min |
| Aug 22, 2:31 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 59 min |
| Aug 22, 6:51 PM EDT | Severe Thunderstorm Warning | RAH | Richmond | 24 min |
| Aug 22, 7:19 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 41 min |
| Aug 22, 7:42 PM EDT | Severe Thunderstorm Warning | RAH | Davidson | 48 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.